Alert archive / New York / Flash Flood Warnings in 2023

Flash Flood Warning 22, NWS New York, NY

July 14, 2023Orange County, New York

NWS New York, NY issued this flash flood warning at Jul 14, 2023, 12:20 AM EDT for Orange County, New York. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2023, 12:20 AM EDT (04:20 UTC)
Expired
Jul 14, 2023, 3:30 AM EDT
In force
3 hr
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

County Orange County, NY

The radar

The Binghamton radar (KBGM), 138 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 12:59 AM EDTFLASH FLOODPort Jervis, NYMultiple cars stranded near Pike Street and Ball Street in Port Jervis. One person stranded in car.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 4.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2023-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1347 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2023-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1347 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
910 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
1.0
Supercell composite
11.4

Open this sounding in Storm Lab

The text

As transmitted.

528 
WGUS51 KOKX 140420
FFWOKX
NYC071-140730-
/O.NEW.KOKX.FF.W.0022.230714T0420Z-230714T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
1220 AM EDT Fri Jul 14 2023

The National Weather Service in Upton has issued a

* Flash Flood Warning for...
  West Central Orange County in southeastern New York...

* Until 330 AM EDT.

* At 1220 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Port Jervis, Cuddebackville, Otisville, Huguenot, Unionville, 
  Deerpark, Westtown and Slate Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 4150 7460 4147 7448 4137 7439 4129 7455
      4136 7469 4137 7469 4138 7471 4139 7472
      4140 7474 4141 7474 4142 7474 4143 7474
      4143 7475 4144 7476 4146 7476 4146 7475
      4149 7476 4149 7475

FLASH FLOOD...RADAR INDICATED

$$

JT
2 follow-up statements
686 
WGUS71 KOKX 140552
FFSOKX

Flash Flood Statement
National Weather Service New York NY
152 AM EDT Fri Jul 14 2023

NYC071-140730-
/O.CON.KOKX.FF.W.0022.000000T0000Z-230714T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orange NY-
152 AM EDT Fri Jul 14 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM EDT EARLY THIS 
MORNING FOR WEST CENTRAL ORANGE COUNTY...

At 152 AM EDT, local law enforcement reported thunderstorms 
producing heavy rain across the warned area. Between 4 and 5 inches 
of rain have fallen. Additional rainfall amounts of 1 to 1.5 inches 
are possible in the warned area. Flash flooding is already occurring.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Law enforcement reported.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Port Jervis, Cuddebackville, Otisville, Huguenot, Unionville, 
  Deerpark, Westtown and Slate Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 4150 7460 4147 7448 4137 7439 4129 7455
      4136 7469 4137 7469 4138 7471 4139 7472
      4140 7474 4141 7474 4142 7474 4143 7474
      4143 7475 4144 7476 4146 7476 4146 7475
      4149 7476 4149 7475

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JT
440 
WGUS71 KOKX 140733
FFSOKX

Flash Flood Statement
National Weather Service New York NY
333 AM EDT Fri Jul 14 2023

NYC071-140743-
/O.EXP.KOKX.FF.W.0022.000000T0000Z-230714T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orange NY-
333 AM EDT Fri Jul 14 2023

...FLASH FLOOD WARNING HAS EXPIRED FOR WEST CENTRAL ORANGE COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 1200 AM EDT Saturday for 
portions of southern Connecticut and southeast New York.

LAT...LON 4150 7460 4147 7448 4137 7439 4129 7455
      4136 7469 4137 7469 4138 7471 4139 7472
      4140 7474 4141 7474 4142 7474 4143 7474
      4143 7475 4144 7476 4146 7476 4146 7475
      4149 7476 4149 7475

$$

JM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 11:01 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jul 13, 11:01 PM EDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service New York NY
1101 PM EDT Thu Jul 13 2023

.SYNOPSIS...
A frontal boundary will remain in the vicinity of the forecast
area through Friday night. Unsettled weather is expected much
of the time from Saturday through Tuesday as a series of frontal
boundaries move across the area. High pressure returns for
Wednesday. Another frontal system may affect the region
Thursday.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
The main shower and thunderstorm activity remains up across
western Orange county where some storms have become strong to
severe. As the storms continue to track south and east storms
will be encountering a less favorable environment as low level
lapse rates decrease.

There is not much large scale support tonight for convection. A
weak impulse aloft could be enough to trigger isolated to
scattered convection, especially with the surface boundary
moving into the area overnight. The boundary may slow down or
stall across the interior, which could remain as a focus into
the early morning hours for lingering showers or a storm,
especially across CT. The NAMnest is an outlier in the suite of
12z CAMS bringing the line all the way south across the coast
overnight. Have followed the consensus of the rest of the
guidance which keeps a PoPs below likely through night.

Warm and humid conditions are expected tonight with lows around
70 inland to the lower and middle 70s elsewhere.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
The weak front will remain nearby on Friday. Uncertainty
remains on the timing and placement of convection since the
models indicate the front will be diffuse. The positioning of
the front will be important in determining convective
development on Friday. There is also a chance at some shortwave
energy rounding the base of a larger upper trough to the west in
the afternoon and evening.

Some of the guidance has hinted that a weak low will move out
of E PA in the morning and interact with the weak front over the
area. This scenario would develop convection in the morning
hours. The majority of the CAMs only hint at isolated to
possibly scattered activity in the morning. Have sided with the
CAMs with this forecast, but it is not out of the question that
convection is a bit more widespread in the morning. Think the
chance PoPs are good for now given the aforementioned
uncertainty. Convection is then likely in the afternoon and
evening. However, it is still a bit uncertain at just how
widespread it will end up being. Think there should be activity
that will grow in coverage in the afternoon from around the NYC
metro on NW and then shift east across the area later in the
afternoon and evening. However, if there is indeed more
development earlier in the day, the environment may end up more
stable with less in the latter portion of the afternoon and
evening.

Showers and thunderstorms may produce locally heavy rainfall
and minor flooding of poor drainage areas. Localized flash
flooding is also a threat. WPC has maintained the slight risk of
excessive rainfall on Friday for much of the area. SPC has also
maintained the marginal risk with an isolated threat of
damaging wind gusts. Have held off on issuance of a flood watch
for Friday based on the larger amount of uncertainty the usual
for this time frame, especially with the timing and placement of
any convection.

Convection should diminish in coverage later Friday evening
with weakening instability and loss of heating. Warm and muggy
conditions will continue Friday night.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
A closed upper low over south central Canada will drift south
through Sunday and then evolve into an open trough Sunday night.
This trough then passes through the region Tuesday night into
Wednesday. Shortwaves will be rotating into the eastern portion of
the low as surface troughs/weak low pressures pass through the area.
There is a lot of uncertainty with the timing of the shortwaves,
and the development of the surface troughs/low pressures. Any of the
showers and thunderstorms may produce briefly heavy rain, especially
during Sunday as precipitable water values increase to 2 to 2.25
inches, and warm cloud processes dominate. And WPC continues to keep
most of the CWA in a slight risk for excessive rainfall, with the
potential for flash flooding. Monday the longwave upper trough will
be moving through the area and showers and thunderstorms will be
possible once again, and may be more diurnally driven.

Closely followed the NBM for temperatures and probabilities through
the extended period. Temperatures will be near seasonal normals
through the period, with no records expected to be broken.

&&

.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
A cold front approaches from the northwest this evening and
settles south across the area tonight. The front then lifts
north on Friday.

Forecast is mainly VFR through the TAF period outside of any
bouts of convection. BKN010 stratus at KISP is possible through
at least 5-6z, and possibly later. Confidence in the timing and
location of showers and thunderstorms remains too low
to include with the exception of KSWF.

A line of showers and thunderstorms associated with a cold
front approaches from the northwest this evening and is likely
to dissipate before reaching the coastal terminals. However,
this will need to be closely monitored through this evening as
changes are quite possible. The front then stalls across the
area Friday morning. Guidance varies on how quickly the front
returns back to the north on Friday. Forecast does lean toward
this happening sooner than later.

The moderate southerly flow at the coastal terminals has begun
to diminish. Winds will then go light and variable for a time
during the overnight as the front settles across the area. A
return S/SW flow around 10 kt develops by Friday afternoon from
south to north.

Confidence remains low with convection on Friday. Went with a
PROB30 for a window in the afternoon and thinking this is the
best chance for any showers/thunderstorms. However, an isolated
shower or thunderstorm could move through before or after this
period.

 ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

A brief shower or thunderstorm is possible late tonight. Low
confidence of any shower or thunderstorm activity in and around
the NYC metro terminals through Friday morning.

Confidence in convection forecast remains low later on Friday.
Tried to pick a window for the PROB30 in the TAF where
showers/storms are most likely, but an isolated storm could move
through before or after this period.

OUTLOOK FOR 00Z SATURDAY THROUGH MONDAY...

Friday night: Chance of MVFR or lower in showers/thunderstorms,
mainly in the evening.

Saturday: MVFR or lower possible in the morning, otherwise VFR with
a chance of showers/thunderstorms in the afternoon and evening.

Sunday-Tuesday: Chance of showers/thunderstorms with MVFR or
lower.

Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90

&&

.MARINE...
No changes to winds and seas at this time.

A slightly stronger S-SE flow this evening may bring wind gusts
close to 25 kt on the near shore ocean waters west of Fire
Island Inlet. Otherwise, sub-SCA conditions are expected through
early next week. However, an increasing southerly swell Sunday
into Monday may allow for ocean seas to be near 5 feet at times
Monday into Monday night.

&&

.HYDROLOGY...
Locally heavy rain is possible from any shower or thunderstorm
through Friday night. The main concern is from minor poor
drainage flooding and a low potential of small stream from
reaching bankfull. The Weather Prediction Center has placed the
area in a slight risk for flash flooding Friday into Friday
night.

Additional rounds of moderate to locally heavy rain will be possible
Saturday and especially Sunday, with the threat of flash flooding,
nuisance, and minor flooding of poor drainage areas possible.

&&

.TIDES/COASTAL FLOODING...
There is a moderate risk of rip current development at all the
ocean beaches this afternoon through Saturday.

Southerly winds with southerly swells around 2 ft will be in place
across the ocean beaches during this time period.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.

&&

SYNOPSIS...DS/MET
NEAR TERM...BC/DS/MET
SHORT TERM...DS
LONG TERM...MET
AVIATION...BC/JT
MARINE...DS/MET
HYDROLOGY...DS/MET
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jul 13, 5:22 PM EDT, 6 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
522 PM EDT Thu Jul 13 2023

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-141000-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk-
Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
522 PM EDT Thu Jul 13 2023

This Hazardous Weather Outlook is for southern Connecticut,
northeastern New Jersey and southeastern New York.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a risk of localized flash flooding on Friday. The Weather
Prediction Center has much of the area in a slight risk for
excessive
rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-335-338-340-345-350-353-355-141000-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
522 PM EDT Thu Jul 13 2023

This Hazardous Weather Outlook is for the Atlantic coastal waters,
New York Harbor, Long Island Sound, and the Long Island bays.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Special weather statement, Jul 13, 8:09 PM EDT, 4 hours 11 minutes before
Special Weather Statement
National Weather Service New York NY
809 PM EDT Thu Jul 13 2023

NYZ067-140100-
Orange NY-
809 PM EDT Thu Jul 13 2023

...A strong thunderstorm will impact portions of southwestern Orange
County through 900 PM EDT...

At 809 PM EDT, Doppler radar was tracking a strong thunderstorm over
Matamoras, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Middletown, Port Jervis, Howells, Huguenot, Unionville,
Mechanicstown, Westtown, Slate Hill, Pine Island and New Hampton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4149 7438 4122 7437 4122 7441 4136 7469
      4137 7469 4139 7471 4140 7474 4143 7474
      4143 7476 4144 7476
TIME...MOT...LOC 0009Z 268DEG 16KT 4135 7473

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

DR
Special weather statement, Jul 13, 10:45 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service New York NY
1045 PM EDT Thu Jul 13 2023

NYZ067-140330-
Orange NY-
1045 PM EDT Thu Jul 13 2023

...A strong thunderstorm will impact portions of central Orange
County through 1130 PM EDT...

At 1045 PM EDT, Doppler radar was tracking a strong thunderstorm over
Warwick, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Monroe, West Point, Warwick, Goshen, Chester, Florida, Harriman,
Kiryas Joel, Woodbury, Washingtonville, Pine Island, Highland Mills
and Central Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4133 7453 4148 7411 4132 7399 4127 7406
      4122 7441 4124 7445
TIME...MOT...LOC 0245Z 257DEG 24KT 4129 7437

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

DR
Special weather statement, Jul 13, 11:10 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service New York NY
1110 PM EDT Thu Jul 13 2023

NYZ067-140400-
Orange NY-
1110 PM EDT Thu Jul 13 2023

...A strong thunderstorm will impact portions of central Orange
County through MIDNIGHT EDT...

At 1110 PM EDT, Doppler radar was tracking a strong thunderstorm near
Middletown, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Middletown, Monroe, Goshen, Howells, Chester, Montgomery, Florida,
Harriman, Cuddebackville, Otisville, Unionville, Kiryas Joel,
Woodbury, Scotchtown and Mechanicstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4155 7413 4128 7409 4129 7455 4131 7458
      4147 7461
TIME...MOT...LOC 0310Z 264DEG 21KT 4139 7450

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

DR
Special weather statement, Jul 13, 11:53 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service New York NY
1153 PM EDT Thu Jul 13 2023

NJZ002-103-104-NYZ067>070-140500-
Western Bergen NJ-Western Passaic NJ-Eastern Bergen NJ-Putnam NY-
Rockland NY-Northern Westchester NY-Orange NY-
1153 PM EDT Thu Jul 13 2023

...Strong thunderstorms will impact portions of western Passaic,
northern Bergen, northern Westchester, southeastern Orange, Putnam
and Rockland Counties through 100 AM EDT...

At 1153 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fahnestock State Park to near
Bloomingdale. Movement was east at 25 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
New City, Ossining, Ridgewood, Peekskill, Monsey, Nanuet, Ramsey,
Ringwood, Haverstraw, Suffern, Mahopac, Lake Carmel, Nyack, West
Point and Tappan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4152 7353 4150 7353 4095 7401 4100 7426
      4101 7426 4101 7428 4104 7443 4149 7391
      4153 7360
TIME...MOT...LOC 0353Z 261DEG 24KT 4144 7388 4106 7435

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

DR

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:09 PM EDTSpecial Weather StatementOKXOrange51 min
Jul 13, 8:14 PM EDTSevere Thunderstorm WarningOKXOrange46 min
Jul 13, 8:28 PM EDTAreal Flood AdvisoryOKXOrange92 min
Jul 13, 8:58 PM EDTSevere Thunderstorm WarningOKXOrange47 min
Jul 13, 10:01 PM EDTSevere Thunderstorm WarningOKXOrange44 min
Jul 13, 10:27 PM EDTAreal Flood AdvisoryOKXOrange3 hr
Jul 13, 10:32 PM EDTSevere Thunderstorm WarningOKXOrange43 min
Jul 13, 10:45 PM EDTSpecial Weather StatementOKXOrange45 min
Jul 13, 11:10 PM EDTSpecial Weather StatementOKXOrange50 min
Jul 13, 11:24 PM EDTSevere Thunderstorm WarningOKXOrange24 min
Jul 13, 11:51 PM EDTAreal Flood AdvisoryOKXOrange3 hr
Jul 13, 11:53 PM EDTSpecial Weather StatementOKXPutnam, Rockland67 min
Jul 14, 12:41 AM EDTAreal Flood AdvisoryOKXOrange, Putnam, Westchester2 hr
Jul 14, 12:42 AM EDTSevere Thunderstorm WarningOKXPutnam, Westchester22 min
Jul 14, 12:54 AM EDTSpecial Weather StatementOKXPutnam51 min
Jul 14, 1:06 AM EDTFlash Flood WarningOKXOrange, Putnam, Westchester4 hr
Jul 14, 1:35 AM EDTFlash Flood WarningOKXOrange3 hr
Jul 14, 1:46 AM EDTSpecial Weather StatementOKXPutnam44 min
Jul 14, 2:43 AM EDTAreal Flood AdvisoryOKXOrange, Rockland, Westchester2 hr
Jul 14, 2:50 AM EDTAreal Flood AdvisoryOKXWestchester2 hr
Jul 14, 3:16 AM EDTFlood WatchOKXOrange, Putnam, Rockland, Westchester21 hr
Jul 14, 5:35 AM EDTSpecial Marine WarningOKX40 min
Jul 14, 6:15 AM EDTSpecial Marine WarningOKX45 min
Jul 14, 6:44 AM EDTSpecial Weather StatementOKXRichmond46 min
Jul 14, 6:45 AM EDTSpecial Marine WarningOKX45 min
Jul 14, 6:58 AM EDTSevere Thunderstorm WarningOKXKings, Richmond32 min
Jul 14, 7:00 AM EDTSpecial Marine WarningOKX45 min
Jul 14, 7:15 AM EDTAreal Flood AdvisoryOKXBronx, Kings, New York, Queens, Richmond87 min
Jul 14, 7:31 AM EDTSpecial Weather StatementOKXBronx, New York, Orange, Richmond, Rockland44 min
Jul 14, 7:37 AM EDTSpecial Marine WarningOKX38 min
Jul 14, 7:51 AM EDTAreal Flood AdvisoryOKXOrange, Putnam, Rockland, Westchester91 min
Jul 14, 8:06 AM EDTSpecial Marine WarningOKX39 min
Jul 14, 8:11 AM EDTFlash Flood WarningOKXOrange, Putnam86 min
Jul 14, 8:17 AM EDTSpecial Weather StatementOKXOrange, Putnam, Rockland, Westchester43 min
Jul 14, 8:49 AM EDTSpecial Marine WarningOKX41 min
Jul 14, 8:51 AM EDTSpecial Weather StatementOKXPutnam39 min
Jul 14, 8:58 AM EDTAreal Flood AdvisoryOKXPutnam, Westchester69 min
Jul 14, 9:26 AM EDTSpecial Weather StatementOKXSuffolk49 min
Jul 14, 6:36 PM EDTSevere Thunderstorm WarningOKXOrange22 min
Jul 14, 7:01 PM EDTAreal Flood AdvisoryOKXOrange2 hr
Jul 14, 7:04 PM EDTSpecial Weather StatementOKXOrange41 min
Jul 14, 7:40 PM EDTSpecial Weather StatementOKXOrange50 min
Jul 14, 7:55 PM EDTFlash Flood WarningOKXOrange88 min

Nearby

Flash Flood Warnings in New York, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.